MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PORTEX® SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL, ASD, INC. PORTEX® SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number NEPI_NLD_15583C-21
Medical Device Problem Code Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient was not receiving pain relief with the use of a portex® spinal anesthesia tray.The patient required extra pain medications.There was no patient injury associated with this occurrence.
 
Additional Manufacturer Narrative
No device was returned for evaluation.A review of the device history record, incoming record, and sterilization certificate found no discrepancies.Assay testing was performed on the drug lot by the supplier and found that the product was processed according to validated specifications.Based on the evidence, no fault was able to be confirmed.

Brand Name
PORTEX® SPINAL ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7149758
Report Number3012307300-2017-02629
Device Sequence Number16184071
Product Code CAZ
UDI-Device Identifier30351688062905
UDI-Public30351688062905
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2019
Device Catalogue NumberNEPI_NLD_15583C-21
Device Lot Number3504495
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight96